MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL TRIAL SLAPHAMMER; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. FEMORAL TRIAL SLAPHAMMER; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 111140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Slap hammer screw broke off into the uni femur trial.
 
Event or Problem Description
Slap hammer screw broke off into the uni femur trial.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako slaphammer was reported.The event was confirmed after examination of the returned device.Method & results: product evaluation and results: the slaphammer tip fracture is consistent with an overload fracture as indicated by the ductile, mixed-mode, and intergranular fracture morphologies.The slaphammer met the drawing requirement for hardness.The intergranular fracture morphology is potentially due to hydrogen embrittlement.Eds showed the slaphammer was consistent with a 465 ph stainless steel alloy.Medical records received and evaluation: not performed as no medical information was received for review product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been 6 other similar events for the lot referenced.Conclusions: the investigation concluded that the slaphammer tip fracture is consistent with an overload fracture as indicated by the ductile, mixed-mode, and intergranular fracture morphologies.The slaphammer met the drawing requirement for hardness.The intergranular fracture morphology is potentially due to hydrogen embrittlement.Eds showed the slaphammer was consistent with a 465 ph stainless steel alloy.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
FEMORAL TRIAL SLAPHAMMER
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8470413
Report Number3005985723-2019-00267
Device Sequence Number11144231
Product Code NPJ
UDI-Device Identifier00848486002732
UDI-Public00848486002732
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111140
Device Lot Number06060515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;